Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 159, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2012, 7:52 PM EDT for 9 counties in Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 7:52 PM EDT (23:52 UTC)
- Expired
- Jul 26, 2012, 8:45 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS51 KCTP 262352
SVRCTP
PAC009-041-055-057-061-067-087-099-111-270045-
/O.NEW.KCTP.SV.W.0159.120726T2352Z-120727T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 845 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
RAYSTOWN DAM TO EVERETT TO WELLERSBURG...MOVING EAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WELLS TANNERY AND VALLEY-HI...
CRYSTAL SPRINGS...
MOUNT UNION AND WATERFALL...
LOCUST GROVE AND HARRISSONVILLE...
NEEDMORE AND BARNES GAP...
MCCONNELLSBURG AND FORT LITTLETON...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 151 AND 214...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 30.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN SOMERSET COUNTY. DO NOT STAY OUTDOORS.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3971 7895 3973 7901 4002 7841 4046 7814
4053 7813 4028 7732 3977 7762 3971 7773
TIME...MOT...LOC 2352Z 292DEG 26KT 4041 7806 3999 7830
3974 7879
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:50 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 26, 7:50 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 750 PM EDT THU JUL 26 2012 .SYNOPSIS... HOT AND HUMID CONDITIONS TODAY WILL BE TRIMMED BY THE PASSAGE OF A COLD FRONT TONIGHT. THE APPROACHING COLD FRONT WILL COMBINE WITH HIGH INSTABILITY...RICH LEVEL MOISTURE... AND MODERATELY STRONG MID-LEVEL WINDS TO PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS LATE THIS AFTERNOON INTO EARLY TONIGHT. A TROUGH OF LOW PRESSURE AND COLDER AIR ALOFT WILL BRING NEAR NORMAL TEMPS FOR FRIDAY AND SATURDAY WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SOUTHERN PORTIONS OF SEVERE THUNDERSTORM WATCH 524 REMAIN IN EFFECT UNTIL 8PM OVER CENTRAL PA. LINE OF SVR TSRA WITH MULTIPLE EMBEDDED BOWS AND A FEW SUPERCELLS CONTINUES TO PLOW ACROSS NCENT AND NWRN PA ATTM WITH WIDESPREAD WIND DAMAGE AND LIKELY POWER OUTAGES. EXPECT THIS LINE TO MAINTAIN OR INCREASE IN INTENSITY AS IT MOVES THROUGH THE VERY UNSTABLE AIRMASS AND RATHER HIGH SHEAR ACROSS THE REST OF THE REGION LATE TODAY AND THIS EVENING. THE BEST CHC FOR A TORNADO WILL BE ACROSS NRN PENN WHERE LEFTOVER BOUNDARIES FROM EARLIER CONVECTION AND MORE PERSISTENT CLOUD COVER HAS KEPT T/TD SPREADS OF 7-10F AND THEREFORE LOWER LCL HEIGHTS. STRONGEST...WSWRLY 0-1KM SHEAR OF 20-25 KTS WILL STAY FOCUSED ACROSS THE NRN MTNS BETWEEN 20-22Z...AND THEN JUMPS TO OUR EASTERN ZONES EARLY THIS EVENING. IT/S THESE AREAS THAT WILL LIKELY SEE BOUNDARY INTERACTIONS /WITH EITHER PREVIOUS CONVECTION OR THE LEADING EDGE OF THE LAKE ERIE BREEZE/...AND SUPPORT DEVELOPMENT OF THE MORE INTENSE...POSSIBLY ROTATING/DISCRETE SUPERCELLS. THE EXTENSIVE SQUALL LINE/DERECHO WILL SWEEP ACROSS THE CENTRAL RIDGE AND VALLEY REGION BETWEEN 20-23Z...THEN OVER THE LWR SUSQ VALLEY EARLY THIS EVENING. ANOMALOUSLY HIGH 850 MB TEMPS OF 20-22C WILL SUPPORT TEMPS RISING A FEW MORE DEG F LATE THIS AFTERNOON ACROSS THE MID AND LOWER SUSQ VALLEY...BUT TOPPING OUT A FEW DEG F SHY OF RECORD HIGHS. THE COMBINATION OF THE LOWER TO MID 90 TEMPS AND RARE DEWPOINTS IN THE MID 70S WILL SUPPORT HEAT INDICES AROUND 100F INTO EARLY THIS EVENING ACROSS THE SERN THIRD OF THE CWA AHEAD OF THE SVR TSRA LINE. A HEAT ADVISORY REMAINS IN EFFECT THERE UNTIL 8 PM THIS EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... UPPER TROF AXIS/BROAD CYCLONIC FLOW REGIME IS EXPECTED TO SHIFT EWD ACRS THE OH VLY INTO THE CENTRAL APPALACHIANS ON FRIDAY. DESPITE WEAKER INSTABILITY/LOWER DEWPOINTS...THERE IS A RELATIVELY LOW THREAT FOR SCT STG TO PERHAPS SVR STORMS TO DEVELOP IN ADVANCE OF THE MID- UPPER TROF. MODEST DEEP LYR SHEAR SUGGESTS SOME LOOSELY ORGANIZED CLUSTERS MAY FORM...MAINLY OVR THE SRN 2/3RDS OF THE AREA WHERE SPC HAS DRAWN IN A D3 CATEGORICAL SEE TEXT. CONVECTIVE ACTIVITY SHOULD BE MAINLY DIURNAL IN NATURE...AND DECREASE IN CVRG WITH THE LOSS OF HEATING. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE EXTENDED PERIOD OF THE FORECAST WILL FEATURE A NEARLY STAGNANT LG SCALE PATTERN OVER THE LOWER 48...WITH WEAK TO MODERATE TROUGHING OVER THE ERN U.S. OPERATIONAL MODELS AGREE IN KEEPING THE CHANCE OF SHOWERS THROUGH SUNDAY WITH THE LEAD SET OF SHORTWAVES WITH SOME BRIEF DRYING DEVELOPING FOR MONDAY AS A WEAK RIDGE OF HIGH PRESSURE SLIDES OUR WAY. AS THE SFC HIGH SLIPS OFF TO OUR SE EARLY NEXT WEEK...AND THE UPPER TROF RELOADS...SHOWERS BECOME PART OF THE FORECAST ONCE AGAIN BY TUESDAY INTO MID WEEK. TEMPS FOR THE NEXT WEEK WILL BE AT OR ABOVE SEASONAL NORMALS DESPITE THE PERSISTENT WEAK TROFFING HANGING TOUGH OVER THE REGION. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SEVERE CONVECTION DROPPING SOUTH OF ALL AIRFIELDS THIS EVENING WITH WIDESPREAD MVFR CIGS AND VSBYS AND LCL IFR CIGS THROUGH 03Z. MVFR CIGS AND VSBYS IN F AND LOW CLOUDS WILL CONTINUE TO BE COMMON OVERNIGHT. CIGS SHOULD IMPROVE BY LATE MORNING FRIDAY...WITH SCT TSRA AND MVFR CIGS EXPECTED THROUGHOUT CENTRAL PA AIRFIELDS ONCE AGAIN. OUTLOOK... FRI...AM LOW CIGS POSSIBLE W MTNS. ISOLD PM TSRA IMPACTS POSSIBLE. SAT...AM FOG POSSIBLE. ISOLD PM TSRA IMPACTS POSSIBLE. SUN...AM FOG POSSIBLE. MON...ISOLD PM TSRA IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ026>028- 034>036-049>052-056-057-059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...LA CORTE AVIATION...DEVOIR/LAMBERT
Hazardous weather outlook, Jul 26, 1:31 PM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 131 PM EDT THU JUL 26 2012 PAZ004>006-010>012-017>019-024-025-033-037-041-042-045-046-053-058- 271745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- COLUMBIA-SCHUYLKILL- 131 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-034>036-049>052-056-057-059-063>066-271745- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 131 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY AFTERNOON ESPECIALLY OVER SOUTH-CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 6:35 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
635 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG WINDBER 40.23N 78.83W
07/26/2012 SOMERSET PA 911 CALL CENTER
TREES AND WIRES REPORTED DOWN ACROSS NORTHERN SOMERSET
COUNTY.
&&
EVENT NUMBER CTP1200318
EVANEGOLocal storm report, Jul 26, 6:38 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG SMETHPORT 41.81N 78.44W
07/26/2012 MCKEAN PA PUBLIC
NUMEROUS LARGE TREES AND POWER LINES DOWN THROUGH
SMETHPORT AREA.
&&
EVENT NUMBER CTP1200319
EVANEGOLocal storm report, Jul 26, 6:41 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG JERSEY SHORE 41.20N 77.27W
07/26/2012 LYCOMING PA PUBLIC
TREES DOWN.
&&
EVENT NUMBER CTP1200320
EVANEGOLocal storm report, Jul 26, 6:54 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
654 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG SUGAR GROVE 41.98N 79.34W
07/26/2012 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN.
0235 PM TSTM WND DMG LEWIS RUN 41.87N 78.66W
07/26/2012 MCKEAN PA PUBLIC
NUMEROUS LARGE TREES AND POWER LINES DOWN.
0256 PM TSTM WND DMG SMETHPORT 41.81N 78.44W
07/26/2012 MCKEAN PA TRAINED SPOTTER
TREES REPORTED DOWN NEAR SMETHPORT.
0258 PM TSTM WND DMG SMETHPORT 41.81N 78.44W
07/26/2012 MCKEAN PA PUBLIC
NUMEROUS LARGE TREES AND POWER LINES DOWN THROUGH
SMETHPORT AREA.
0308 PM TSTM WND DMG ROULETTE 41.77N 78.16W
07/26/2012 POTTER PA PUBLIC
LARGE TREES DOWN IN ROULETTE.
0315 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
07/26/2012 ELK PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN AREA-WIDE.
0320 PM TSTM WND DMG JOHNSONBURG 41.49N 78.68W
07/26/2012 ELK PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN ACROSS THE AREA.
0325 PM TSTM WND DMG SAINT MARYS 41.43N 78.56W
07/26/2012 ELK PA EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN ACROSS THE AREA.
0330 PM TSTM WND DMG AUSTIN 41.64N 78.09W
07/26/2012 POTTER PA CO-OP OBSERVER
TREES REPORTED DOWN ON ROUTE 872.
0330 PM TSTM WND DMG HARRISON VALLEY 41.92N 77.67W
07/26/2012 POTTER PA TRAINED SPOTTER
TREE DOWN ACROSS A ROAD NEAR HARRISON VALLEY.
0337 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
07/26/2012 CAMERON PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN IN EMPORIUM.
0350 PM TSTM WND DMG LAWRENCEVILLE 42.00N 77.13W
07/26/2012 TIOGA PA CO-OP OBSERVER
TREES REPORTED DOWN NEAR LAWRENCEVILLE.
0355 PM TSTM WND DMG TIOGA 41.90N 77.14W
07/26/2012 TIOGA PA PUBLIC
NUMEROUS TREES AND WIRES REPORTED DOWN IN VICINITY OF
TIOGA AND HAMMOND LAKES.
0400 PM TSTM WND DMG MORRIS 41.65N 77.27W
07/26/2012 TIOGA PA PUBLIC
LARGE TREE REPORTED DOWN.
0410 PM TSTM WND DMG GRAMPIAN 40.96N 78.61W
07/26/2012 CLEARFIELD PA STORM CHASER
TREES AND WIRES DOWN NEAR GRAMPIAN.
0419 PM TSTM WND GST LOCK HAVEN 41.14N 77.45W
07/26/2012 M64 MPH CLINTON PA TRAINED SPOTTER
0425 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
07/26/2012 CLINTON PA TRAINED SPOTTER
TREES REPORTED ACROSS CLINTON COUNTY.
0425 PM TSTM WND DMG JERSEY SHORE 41.20N 77.27W
07/26/2012 LYCOMING PA PUBLIC
TREES DOWN.
0426 PM TSTM WND DMG 6 N TROUT RUN 41.48N 77.08W
07/26/2012 LYCOMING PA PUBLIC
TREES DOWN ACROSS ROUTE 14.
0435 PM TSTM WND DMG LINDEN 41.23N 77.14W
07/26/2012 LYCOMING PA TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS REPORTED DOWN NEAR LINDEN.
0440 PM TSTM WND DMG GLASGOW 40.71N 78.45W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES AND WIRES DOWN
0443 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/26/2012 LYCOMING PA TRAINED SPOTTER
ROOF BLOWN OFF A BUILDING AT PENN COLLEGE.
0443 PM TSTM WND DMG ALLENWOOD 41.09N 76.90W
07/26/2012 UNION PA CO-OP OBSERVER
TREES DOWN IN ALLENWOOD AREA.
0445 PM TSTM WND GST WILLIAMSPORT REGIONAL 41.24N 76.92W
07/26/2012 M59 MPH LYCOMING PA ASOS
A GUST TO 59 MPH WAS RECORDED AT THE WILLIAMSPORT
AIRPORT ASOS.
0448 PM TSTM WND DMG NORTHERN CAMBRIA 40.67N 78.78W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN.
0450 PM TSTM WND DMG MUNCY 41.20N 76.79W
07/26/2012 LYCOMING PA TRAINED SPOTTER
DOOR RIPPED OFF OF HOUSE ON MAIN STREET IN MUNCY.
0455 PM TSTM WND DMG GATESBURG 40.74N 78.01W
07/26/2012 CENTRE PA NWS EMPLOYEE
LARGE TREE LIMBS AND SMALL TREES DOWN.
0500 PM HAIL ORANGEVILLE 41.08N 76.41W
07/26/2012 M0.70 INCH COLUMBIA PA PUBLIC
DIME-SIZED HAIL IN ORANGEVILLE.
0515 PM TSTM WND DMG BERWICK 41.06N 76.25W
07/26/2012 COLUMBIA PA TRAINED SPOTTER
TREES AND WIRES DOWN
0515 PM HAIL BERWICK 41.06N 76.25W
07/26/2012 E1.00 INCH COLUMBIA PA TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED IN BERWICK.
0516 PM TSTM WND DMG EBENSBURG 40.49N 78.73W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN.
0537 PM TSTM WND DMG WESTMONT 40.32N 78.95W
07/26/2012 CAMBRIA PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN.
0600 PM TSTM WND DMG LYKENS 40.56N 76.70W
07/26/2012 DAUPHIN PA 911 CALL CENTER
TREES AND WIRES DOWN ACROSS UPPER DAUPHIN COUNTY.
0610 PM TSTM WND DMG WINDBER 40.23N 78.83W
07/26/2012 SOMERSET PA 911 CALL CENTER
TREES AND WIRES REPORTED DOWN ACROSS NORTHERN SOMERSET
COUNTY.
0648 PM TSTM WND DMG 4 N EPHRATA 40.24N 76.18W
07/26/2012 LANCASTER PA EMERGENCY MNGR
TREES DOWN IN WEST COCALICO TWP.
0648 PM TSTM WND DMG BAINBRIDGE 40.09N 76.67W
07/26/2012 LANCASTER PA EMERGENCY MNGR
TREES DOWN IN CONOY TWP.
&&
EVENT NUMBER CTP1200289 CTP1200321 CTP1200290 CTP1200319 CTP1200291
CTP1200296 CTP1200294 CTP1200295 CTP1200292 CTP1200298 CTP1200293
CTP1200297 CTP1200299 CTP1200300 CTP1200301 CTP1200308 CTP1200309
CTP1200320 CTP1200302 CTP1200303 CTP1200310 CTP1200307 CTP1200322
CTP1200315 CTP1200311 CTP1200304 CTP1200305 CTP1200306 CTP1200313
CTP1200314 CTP1200312 CTP1200316 CTP1200317 CTP1200318 CTP1200323
CTP1200324
EVANEGOSpecial weather statement, Jul 26, 7:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT THU JUL 26 2012
PAZ017>019-024>026-270000-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
706 PM EDT THU JUL 26 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BLAIR...
NORTHERN CAMBRIA...NORTHWESTERN HUNTINGDON...SOUTHERN CLEARFIELD AND
WESTERN CENTRE COUNTIES...
AT 702 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SMICKSBURG TO MARION CENTER TO JACKSONVILLE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT BELSANO...LUMBER CITY...CURWENSVILLE AND OSCEOLA MILLS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 121 AND 147...I-99 BETWEEN MILE MARKERS 38
AND 72.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 422...STATE
ROAD 350...STATE ROAD 453.
LAT...LON 4072 7881 4095 7881 4099 7880 4107 7794
4083 7787 4057 7813 4050 7891 4052 7891
FORECASTER: JC/RHGLocal storm report, Jul 26, 7:46 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG SUGAR GROVE 41.98N 79.34W
07/26/2012 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN.
0235 PM TSTM WND DMG LEWIS RUN 41.87N 78.66W
07/26/2012 MCKEAN PA PUBLIC
NUMEROUS LARGE TREES AND POWER LINES DOWN.
0256 PM TSTM WND DMG SMETHPORT 41.81N 78.44W
07/26/2012 MCKEAN PA TRAINED SPOTTER
TREES REPORTED DOWN NEAR SMETHPORT.
0258 PM TSTM WND DMG SMETHPORT 41.81N 78.44W
07/26/2012 MCKEAN PA PUBLIC
NUMEROUS LARGE TREES AND POWER LINES DOWN THROUGH
SMETHPORT AREA.
0308 PM TSTM WND DMG ROULETTE 41.77N 78.16W
07/26/2012 POTTER PA PUBLIC
LARGE TREES DOWN IN ROULETTE.
0315 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
07/26/2012 ELK PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN AREA-WIDE.
0320 PM TSTM WND DMG JOHNSONBURG 41.49N 78.68W
07/26/2012 ELK PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN ACROSS THE AREA.
0325 PM TSTM WND DMG SAINT MARYS 41.43N 78.56W
07/26/2012 ELK PA EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN ACROSS THE AREA.
0330 PM TSTM WND DMG AUSTIN 41.64N 78.09W
07/26/2012 POTTER PA CO-OP OBSERVER
TREES REPORTED DOWN ON ROUTE 872.
0330 PM TSTM WND DMG HARRISON VALLEY 41.92N 77.67W
07/26/2012 POTTER PA TRAINED SPOTTER
TREE DOWN ACROSS A ROAD NEAR HARRISON VALLEY.
0337 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
07/26/2012 CAMERON PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN IN EMPORIUM.
0350 PM TSTM WND DMG LAWRENCEVILLE 42.00N 77.13W
07/26/2012 TIOGA PA CO-OP OBSERVER
TREES REPORTED DOWN NEAR LAWRENCEVILLE.
0355 PM TSTM WND DMG TIOGA 41.90N 77.14W
07/26/2012 TIOGA PA PUBLIC
NUMEROUS TREES AND WIRES REPORTED DOWN IN VICINITY OF
TIOGA AND HAMMOND LAKES.
0400 PM TSTM WND DMG MORRIS 41.65N 77.27W
07/26/2012 TIOGA PA PUBLIC
LARGE TREE REPORTED DOWN.
0410 PM TSTM WND DMG GRAMPIAN 40.96N 78.61W
07/26/2012 CLEARFIELD PA STORM CHASER
TREES AND WIRES DOWN NEAR GRAMPIAN.
0419 PM TSTM WND GST LOCK HAVEN 41.14N 77.45W
07/26/2012 M64 MPH CLINTON PA TRAINED SPOTTER
0425 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
07/26/2012 CLINTON PA TRAINED SPOTTER
TREES REPORTED ACROSS CLINTON COUNTY.
0425 PM TSTM WND DMG JERSEY SHORE 41.20N 77.27W
07/26/2012 LYCOMING PA PUBLIC
TREES DOWN.
0426 PM TSTM WND DMG 6 N TROUT RUN 41.48N 77.08W
07/26/2012 LYCOMING PA PUBLIC
TREES DOWN ACROSS ROUTE 14.
0435 PM TSTM WND DMG LINDEN 41.23N 77.14W
07/26/2012 LYCOMING PA TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS REPORTED DOWN NEAR LINDEN.
0440 PM TSTM WND DMG GLASGOW 40.71N 78.45W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES AND WIRES DOWN
0443 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/26/2012 LYCOMING PA TRAINED SPOTTER
ROOF BLOWN OFF A BUILDING AT PENN COLLEGE.
0443 PM TSTM WND DMG ALLENWOOD 41.09N 76.90W
07/26/2012 UNION PA CO-OP OBSERVER
TREES DOWN IN ALLENWOOD AREA.
0445 PM TSTM WND GST WILLIAMSPORT REGIONAL 41.24N 76.92W
07/26/2012 M59 MPH LYCOMING PA ASOS
A GUST TO 59 MPH WAS RECORDED AT THE WILLIAMSPORT
AIRPORT ASOS.
0448 PM TSTM WND DMG NORTHERN CAMBRIA 40.67N 78.78W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN.
0450 PM TSTM WND DMG MUNCY 41.20N 76.79W
07/26/2012 LYCOMING PA TRAINED SPOTTER
DOOR RIPPED OFF OF HOUSE ON MAIN STREET IN MUNCY.
0455 PM TSTM WND DMG GATESBURG 40.74N 78.01W
07/26/2012 CENTRE PA NWS EMPLOYEE
LARGE TREE LIMBS AND SMALL TREES DOWN.
0500 PM HAIL ORANGEVILLE 41.08N 76.41W
07/26/2012 M0.70 INCH COLUMBIA PA PUBLIC
DIME-SIZED HAIL IN ORANGEVILLE.
0515 PM TSTM WND DMG BERWICK 41.06N 76.25W
07/26/2012 COLUMBIA PA TRAINED SPOTTER
TREES AND WIRES DOWN
0515 PM HAIL BERWICK 41.06N 76.25W
07/26/2012 E1.00 INCH COLUMBIA PA TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED IN BERWICK.
0516 PM TSTM WND DMG EBENSBURG 40.49N 78.73W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN.
0537 PM TSTM WND DMG WESTMONT 40.32N 78.95W
07/26/2012 CAMBRIA PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN.
0600 PM TSTM WND DMG LYKENS 40.56N 76.70W
07/26/2012 DAUPHIN PA 911 CALL CENTER
TREES AND WIRES DOWN ACROSS UPPER DAUPHIN COUNTY.
0610 PM TSTM WND DMG WINDBER 40.23N 78.83W
07/26/2012 SOMERSET PA 911 CALL CENTER
TREES AND WIRES REPORTED DOWN ACROSS NORTHERN SOMERSET
COUNTY.
0620 PM TSTM WND DMG SEVEN SPRINGS 40.03N 79.29W
07/26/2012 SOMERSET PA 911 CALL CENTER
NUMEROUS TREES DOWN.
0627 PM TSTM WND DMG CONFLUENCE 39.81N 79.35W
07/26/2012 SOMERSET PA 911 CALL CENTER
TREES DOWN ON WIRES.
0629 PM TSTM WND DMG SPRINGVILLE 40.18N 76.87W
07/26/2012 YORK PA 911 CALL CENTER
TREES AND WIRES DOWN IN FAIRVIEW TWP.
0648 PM TSTM WND DMG 4 N EPHRATA 40.24N 76.18W
07/26/2012 LANCASTER PA EMERGENCY MNGR
TREES DOWN IN WEST COCALICO TWP.
0648 PM TSTM WND DMG BAINBRIDGE 40.09N 76.67W
07/26/2012 LANCASTER PA EMERGENCY MNGR
TREES DOWN IN CONOY TWP.
0650 PM TSTM WND DMG 4 NW EPHRATA 40.22N 76.24W
07/26/2012 LANCASTER PA 911 CALL CENTER
WIRES DOWN ACROSS ROADWAY IN CLAY TWP.
0712 PM TSTM WND DMG STRASBURG 39.98N 76.19W
07/26/2012 LANCASTER PA 911 CALL CENTER
TREES AND WIRES DOWN IN STRASBURG TWP.
0715 PM TSTM WND DMG MILLERSVILLE 40.00N 76.35W
07/26/2012 LANCASTER PA TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
0715 PM TSTM WND DMG MOUNT ZION 40.00N 76.68W
07/26/2012 YORK PA 911 CALL CENTER
UTILITY POLES DOWN IN SPRINGETTSBURY TWP.
&&
EVENT NUMBER CTP1200289 CTP1200321 CTP1200290 CTP1200319 CTP1200291
CTP1200296 CTP1200294 CTP1200295 CTP1200292 CTP1200298 CTP1200293
CTP1200297 CTP1200299 CTP1200300 CTP1200301 CTP1200308 CTP1200309
CTP1200320 CTP1200302 CTP1200303 CTP1200310 CTP1200307 CTP1200322
CTP1200315 CTP1200311 CTP1200304 CTP1200305 CTP1200306 CTP1200313
CTP1200314 CTP1200312 CTP1200316 CTP1200317 CTP1200318 CTP1200331
CTP1200325 CTP1200328 CTP1200323 CTP1200324 CTP1200327 CTP1200326
CTP1200329 CTP1200330
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:04 AM EDT | Special Weather Statement | CTP | McKean | 26 min |
| Jul 26, 4:26 AM EDT | Special Weather Statement | CTP | McKean, Warren | 49 min |
| Jul 26, 5:03 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 72 min |
| Jul 26, 5:10 AM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| Jul 26, 5:14 AM EDT | Special Weather Statement | CTP | McKean, Potter, Warren | 31 min |
| Jul 26, 5:43 AM EDT | Special Weather Statement | CTP | Centre, Clearfield | 32 min |
| Jul 26, 5:46 AM EDT | Special Weather Statement | CTP | Cameron, Elk, Potter, Tioga | 29 min |
| Jul 26, 6:29 AM EDT | Special Weather Statement | CTP | Clinton, Lycoming, Montour, Union | 46 min |
| Jul 26, 6:33 AM EDT | Special Weather Statement | CTP | Franklin | 42 min |
| Jul 26, 7:29 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Schuylkill, Union | 61 min |
| Jul 26, 7:45 AM EDT | Special Weather Statement | CTP | Cumberland, Juniata, Perry | 60 min |
| Jul 26, 8:41 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Lebanon | 64 min |
| Jul 26, 1:11 PM EDT | Special Weather Statement | CTP | Warren | 64 min |
| Jul 26, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 55 min |
| Jul 26, 1:48 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean, Potter, Warren | 72 min |
| Jul 26, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 35 min |
| Jul 26, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 3 more | 69 min |
| Jul 26, 2:51 PM EDT | Tornado Warning | CTP | McKean, Potter | 39 min |
| Jul 26, 3:22 PM EDT | Tornado Warning | CTP | Potter, Tioga | 53 min |
| Jul 26, 3:29 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Sullivan, Tioga | 91 min |
| Jul 26, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Columbia, Lycoming and 6 more | 74 min |
| Jul 26, 3:54 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon, Mifflin | 66 min |
| Jul 26, 4:41 PM EDT | Tornado Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 34 min |
| Jul 26, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Fulton and 5 more | 57 min |
| Jul 26, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin, Northumberland, Snyder and 1 more | 67 min |
| Jul 26, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 32 min |
| Jul 26, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Snyder, Sullivan | 84 min |
| Jul 26, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Cumberland, Dauphin, Huntingdon, Juniata, Lancaster and 8 more | 81 min |
| Jul 26, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more | 60 min |
| Jul 26, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 74 min |
| Jul 26, 6:04 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Perry, York | 56 min |
| Jul 26, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more | 64 min |
| Jul 26, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 57 min |
| Jul 26, 6:42 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 3 hr |
| Jul 26, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 49 min |
| Jul 26, 6:57 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more | 3 hr |
| Jul 26, 7:06 PM EDT | Special Weather Statement | CTP | Clearfield | 54 min |
| Jul 26, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 70 min |
| Jul 26, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 52 min |
| Jul 26, 7:46 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.